MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the anterior cerebral artery (aca) to treat two aneurysms using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra microcatheter, a non-penumbra femoral sheath and guidewires.During the procedure, after the physician performed a diagnostic angiography, the physician positioned the benchmark in the cervical internal carotid artery using a guidewire.The physician advanced the microcatheter over a guidewire to the anterior cerebral artery.The physician then planned to position the benchmark distally in the internal carotid artery with the help of the microcatheter and guidewire.Once the physician reached the carotid bifurcation with the microcatheter and microwire, the physician attempted to position the benchmark distally in the internal carotid artery.However, the physician noticed that the benchmark was no longer visible via fluoroscopy.The physician noticed that the benchmark had broken with the distal end of the benchmark in the carotid and the other part of the benchmark in the aortic arch.Afterwards, the physician attempted to remove the microcatheter but noticed that the microcatheter was stuck inside the benchmark.Therefore, the physician removed the whole system together.It was reported that while the whole system was being removed under constant fluoroscopy it looked like the distal end of the benchmark moved separately from the rest of the benchmark.The procedure was completed using a long sheath and an intermediate catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark revealed, that the catheter was fractured.And the complaint was confirmed.If the benchmark is forcefully mishandled during use, damage such as a kink may occur.Further manipulation of a kinked device may worsen to a fracture.Further evaluation revealed, a kink and ovalization in the distal fractured segment.This damage was incidental to the reported complaint.And may have occurred from handling, during the procedure and packaging for return.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12685261
Report Number3005168196-2021-02361
Device Sequence Number11726497
Product Code DQY
UDI-Device Identifier00814548014012
UDI-Public00814548014012
Combination Product (Y/N)Y
Initial Reporter CountryHU
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model NumberBMK6F105
Device Catalogue NumberBMK6F105
Device Lot NumberF105800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005